Palpable Purpura in a Patient with Uncontrolled Type 2 Diabetes Mellitus: Possible Side Effect of Linagliptin


Topaloglu O., EVREN B. , ŞAHİN İ.

ISTANBUL MEDICAL JOURNAL, cilt.20, ss.169-171, 2019 (ESCI İndekslerine Giren Dergi) identifier

  • Cilt numarası: 20 Konu: 2
  • Basım Tarihi: 2019
  • Doi Numarası: 10.4274/imj.galenos.2018.48569
  • Dergi Adı: ISTANBUL MEDICAL JOURNAL
  • Sayfa Sayıları: ss.169-171

Özet

Linagliptin is a member of "Dipeptidyl Peptidase-4" (DPP-4) inhibitors and may be preferred for certain advantages. We present a type 2 diabetes case with developed skin findings after initiation of linagliptin. A 66-year-old type 2 diabetic woman with coronary heart disease for 10 years was admitted to our clinic with dry mouth, polydipsia and polyuria. She was on metformin, acetylsalicylic acid and nitrate treatment. The physical examination was unremarkable. On admission, blood glucose was 319 mg/dL, urine ketone was negative, serum biochemistry and arterial blood gas results were within normal limits. Linagliptin was added to treatment after glycemic regulation was achieved with intensive insulin regimen. On the second day of linagliptin treatment, palpable purpura-like lesions were seen in the lower and upper extremities. Linagliptin was considered as an etiological factor. After discontinuation of linagliptin, the lesions gradually regressed. DPP-4 inhibitors may lead to some dermatological side effects due to inhibition of other DPP enzymes. To the best of our knowledge, our case is the first case in the literature to develop palpable purpura after linagliptin treatment.